MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER DEFORMITY; M/L UNI-PLANAR SCREW, EXTENDED TAB, 6.5MM X 50MM

SEASPINE ORTHOPEDICS CORPORATION MARINER DEFORMITY; M/L UNI-PLANAR SCREW, EXTENDED TAB, 6.5MM X 50MM
Model Number MD1-136550
Medical Device Problem Code Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The screw was returned and visually inspected to confirm the failure mode outlined in the description of the complaint.The set screw engagement threads of the screw tulip were deformed, but the internal washer was not dislocated.The root cause could not be definitely determined.The screw tulip was likely damaged by multiple attempts to lock down the set screw.Intraoperative warnings: breakage, slippage, or misuse of instruments or implant components may cause injury to the patient or operative personnel.Implants and components should not be bent, reshaped, contoured, or otherwise modified.Use great care to ensure that the implant surfaces are not scratched or notched.
 
Event or Problem Description
On 23 mar 2026 seaspine/orthofix was made aware of a 45-minute surgical delay involving the mariner deformity spinal system.Per the reporter, the surgeon had trouble seating the final left l4 set screw into a uniplanar extended tab screw.Additionally, the reducers could not reduce the rod fully and disconnected from the tulip.Ultimately the screw and set screw were removed and replaced and the case was successfully completed.This report is for the associated screw.

Brand Name
MARINER DEFORMITY
Common Device Name
M/L UNI-PLANAR SCREW, EXTENDED TAB, 6.5MM X 50MM
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
amanda fonseca
5770 armada dr.
carlsbad, CA 92008
7602165655
MDR Report Key24879226
Report Number3012120772-2026-00022
Device Sequence Number15959746
Product Code NKB
UDI-Device Identifier10889981292843
UDI-Public10889981292843
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K211606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMD1-136550
Device Catalogue NumberMD1-136550
Device Lot NumberAW164791D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown